Vol. 72, No. 1, 1977

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Approximately differentiable functions: the r topology

Richard John O’Malley

Vol. 72 (1977), No. 1, 207–222
Abstract

It is shown that the coarsest topology making all approximately differentiable functions continuous is not the density topology. The correct topology, the r topology, is introduced, and the structure of the open sets in this topology is examined. Among other things, it is proven that any r-open set must have nonempty Euclidean interior.

In the development of the r topology, two new classes of functions play a role. These classes are the Baire 1 approximately continuous functions and the ambivalent approximately continuous functions. For either class, r is also the coarsest topology for which they are continuous.

Mathematical Subject Classification 2000
Primary: 26A24
Milestones
Received: 15 October 1976
Revised: 21 March 1977
Published: 1 September 1977
Authors
Richard John O’Malley